Alert archive / Wyoming / High Wind Watches in 2019
High Wind Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 5, 2019, 1:27 PM MST for 5 counties in Wyoming. It took effect at Jan 6, 2019, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 1:27 PM MST (20:27 UTC)
- In effect from
- Jan 6, 2019, 5:00 PM MST
- Expired
- Jan 6, 2019, 4:08 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS75 KCYS 052027 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 127 PM MST Sat Jan 5 2019 ...WIDESPREAD STRONG WINDS EXPECTED SUNDAY EVENING THROUGH MONDAY EVENING... WYZ110-061200- /O.NEW.KCYS.HW.A.0002.190107T0000Z-190108T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 127 PM MST Sat Jan 5 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Sunday afternoon through Monday evening. * TIMING...5 PM Sunday through 11 PM Monday. * WINDS...West to southwest winds of 40 to 50 MPH sustained with gusts to 75 MPH possible. * IMPACTS...Mainly to transportation traveling along Interstate 80 between Laramie and Rawlins. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. Additionally some light snow accumulations could create areas of blowing snow that will create significantly reduced visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-116-117-061200- /O.NEW.KCYS.HW.A.0002.190107T0200Z-190108T0600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 127 PM MST Sat Jan 5 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from 7 PM Sunday evening through 11 PM Monday evening. * TIMING...7 PM Sunday through 11 PM Monday * WINDS...West to southwest winds of 40 to 50 MPH sustained with gusts to 75 MPH possible. * IMPACTS...Mainly to transportation traveling along Interstate 80 between Cheyenne and Laramie as well as Interstate 25 between Chugwater and Wheatland. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-103>105-107-109-111-113-115-118-061200- /O.NEW.KCYS.HW.A.0002.190107T0900Z-190108T0300Z/ Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Garrett, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Baggs, Saratoga, Encampment, Bosler, Laramie, and Cheyenne 127 PM MST Sat Jan 5 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from 2 AM Monday through 8 PM Monday evening. * TIMING...2 AM Monday through 8 PM Monday. * WINDS...West to southwest winds of 35 to 45 MPH sustained with gusts to 65 MPH possible. North Laramie Range can expect 45 to 55 mph sustained winds with gusts to 80 mph possible. * IMPACTS...Mainly to transportation traveling on area roads...especially north to south oriented roadways. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
675 WWUS75 KCYS 061108 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 408 AM MST Sun Jan 6 2019 ...WIDESPREAD STRONG WINDS EXPECTED SUNDAY EVENING THROUGH MONDAY EVENING... WYZ106-116-117-070000- /O.UPG.KCYS.HW.A.0002.190107T0200Z-190108T0600Z/ /O.NEW.KCYS.HW.W.0003.190107T0000Z-190108T0600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 408 AM MST Sun Jan 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 11 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...5 PM Sunday through 11 PM Monday * WINDS...West to southwest winds of 40 to 50 MPH sustained with gusts to 75 MPH possible. * IMPACTS...Mainly to transportation traveling along Interstate 80 between Cheyenne and Laramie as well as Interstate 25 between Chugwater and Wheatland. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-070000- /O.UPG.KCYS.HW.A.0002.190107T0000Z-190108T0600Z/ /O.NEW.KCYS.HW.W.0003.190107T0000Z-190108T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 408 AM MST Sun Jan 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 11 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...5 PM Sunday through 11 PM Monday. * WINDS...West to southwest winds of 40 to 50 MPH sustained with gusts to 75 MPH possible. * IMPACTS...Mainly to transportation traveling along Interstate 80 between Laramie and Rawlins. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. Additionally some light snow accumulations could create areas of blowing snow that will create significantly reduced visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-103>105-107-109-111-113-115-118-070000- /O.UPG.KCYS.HW.A.0002.190107T0900Z-190108T0300Z/ /O.NEW.KCYS.HW.W.0003.190107T1200Z-190108T0600Z/ Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Garrett, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Baggs, Saratoga, Encampment, Bosler, Laramie, and Cheyenne 408 AM MST Sun Jan 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM to 11 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...5 AM Monday through 11 PM Monday. * WINDS...West to southwest winds of 35 to 45 MPH sustained with gusts to 65 MPH possible. North Laramie Range can expect 45 to 55 mph sustained winds with gusts to 80 mph possible. * IMPACTS...Mainly to transportation traveling on area roads... especially north to south oriented roadways. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ019-020-054-WYZ108-119-070000- /O.NEW.KCYS.HW.W.0003.190107T1200Z-190108T0600Z/ Scotts Bluff-Banner-Kimball-Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Kimball, Torrington, and Pine Bluffs 408 AM MST Sun Jan 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM to 11 PM MST Monday. * TIMING...5 AM Monday through 11 PM Monday. * WINDS...West to southwest winds of 35 to 45 MPH sustained with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation traveling on area roads... especially north to south oriented roadways. Strong cross winds may result in an elevated blow over risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 5, 9:12 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 5, 9:12 AM MST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
912 AM MST Sat Jan 5 2019
.SHORT TERM...(Today and tonight)
Issued at 438 AM MST Sat Jan 5 2019
A fairly pleasant morning across the region with high level clouds
moving off the Laramie Range based-off the latest GOES 16 Imagery
as overnight temperatures remained near seasonal lows of mid 20s
to low 30s across the high plains of SE WY and NE Panhandle.
Clouds will be on the increase this afternoon into the tonight
period as flow aloft turns southwesterly and additional moisture
advects in. This moisture and flow remains sufficient based off of
latest model trends to produce snowfall late this evening across
the Sierra Madre Range in Carbon County. With two periods of
snowfall across the Sierra Madre Range (first one tonight into
Sunday and again Monday morning into Monday night), storm total
snowfalls will range from 6 to 12 inches with localized higher
totals possible. A Winter Weather Advisory is in effect from 11 PM
tonight through 11 PM Monday for the Sierra Madre Range.
Afternoon temperatures today will again be on the warm side of
seasonal normals with mid 40s to low 50s possible across the high
plains and upper 20s to upper 30s over the mountains.
.LONG TERM...(Sunday through Friday)
Issued at 438 AM MST Sat Jan 5 2019
Snowy conditions continue across the Sierra Madre Range with
orographic lifting of moisture advected in. This continues as
winds increase Sunday into early Tuesday morning. The GFS and NAM
are in good agreement for the development of strong winds across
SE WY, particularly the wind prone areas around Arlington and
Bordeaux especially Monday morning through that evening. While
height gradients at 800 and 750mb have decreased some to now
around the 60 to 75 meter range. This should still translate to
strong winds gusting in excess of 50 mph fairly easily with the
translation from the strong flow aloft to the surface. Held off on
High Wind Headlines to allow for another suite of model solutions
to be analyzed by day shift forecaster for them to make any
necessary decision one way or the other.
Winds will decrease after 12z Tuesday with the approach of a
strong ridge axis over the Central Rockies and Central Plains.
Wednesday will be left with dry weather and seasonably warm
temperatures in the upper 40s and low 50s across the high plains
with low 30s to low 40s over the mountains. A shortwave feature
with an associated cold front will move across the region
Thursday with limited moisture for some additional moisture mainly
over the Snowy and Sierra Madre Ranges again. Temperatures will
cool into the low 40s across the high plains behind the cold front
for Thursday and Friday. Overnight lows through the period will be
in the upper teens to mid 20s over the high plains to low double
digits over the mountains.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 909 AM MST Sat Jan 5 2019
Minimal weather impacts over the next 24 hours for southeast
Wyoming and Nebraska Panhandle airports. That will change Sunday
as winds begin to increase as a low pressure system moves into
western Wyoming. Will see snow chances increasing near KRWL with
winds increasing elsewhere. Need to watch Sunday night into Monday
as winds really ramp up. Could see widespread 50+kt wind gusts
Monday...even out in the Nebraska Panhandle.
&&
.FIRE WEATHER...
Issued at 438 AM MST Sat Jan 5 2019
Strong winds will be on the increase late in the weekend into
early Tuesday. Wind gusts will be in excess of 50 mph for wind
prone areas of SE WY. Humidities will remain non-critical with an
increase in precipitation and snowfall over the Sierra Madre and
Snowy Ranges. Higher totals of 6 to 12 inches over the Sierra
Madre Range with 3 to 6 expected over the Snowy Range.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 11 PM this evening to 11 PM MST
Monday for WYZ112.
NE...None.
&&
SHORT TERM...WM
LONG TERM...WM
AVIATION...GCC
FIRE WEATHER...WMHazardous weather outlook, Jan 5, 4:31 AM MST, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 431 AM MST Sat Jan 5 2019 WYZ101>105-107>109-111-113>119-061145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 431 AM MST Sat Jan 5 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong winds on the increase Sunday night into early Tuesday morning. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-061145- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 431 AM MST Sat Jan 5 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Very strong gusty winds expected to increase Sunday night through early Tuesday morning. Forecasted wind gusts in excess of 55 mph. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-061145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 431 AM MST Sat Jan 5 2019 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong winds on the increase Sunday night into early Tuesday morning. .Spotter information statement... Spotter activation will not be needed. WYZ112-061145- Sierra Madre Range- 431 AM MST Sat Jan 5 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Winter Weather Advisory in effect from 11 PM today through 11 PM Monday. Total snowfall amounts in the 6 to 12 inch range with higher localized totals possible. Winds will be strong with gusts reaching in the upper 40 and 50 mph range additional blowing snow and reduced visibility concerns. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Winter Weather Advisory in effect through 11 PM Monday. Total snowfall amounts in the 6 to 12 inch range with higher localized totals possible. Winds will be strong with gusts reaching in the upper 40 and 50 mph range additional blowing snow and reduced visibility concerns. .Spotter information statement... Snowfall observers are asked to submit their snowfall totals over the coming days.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:12 AM MST | Winter Weather Advisory | CYS | Carbon | 10 hr |
| Jan 5, 1:13 PM MST | Winter Storm Warning | CYS | Carbon | 55 hr |
Nearby
High Wind Watches in Wyoming, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.